MAUDE Adverse Event Report: WRIGHTS LANE: SYNTHES USA PRODUCTS LLC HOLDING SLEEVE; SCREWDRIVERS

WRIGHTS LANE: SYNTHES USA PRODUCTS LLC HOLDING SLEEVE; SCREWDRIVERS
Catalog Number 314.06
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involvement.It is unknown when the event occurred.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Part number: 314.060, lot number: 2015, manufacturing site: (b)(4).Manufacture date: over 15 years ago.Device history record(s) not available: device exceeded the 10 year manufacturing document retention period requirement for instruments.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that several instruments at the facility are discolored.The cannulated 4.0mm hexagonal screwdriver, the periosteal elevator 3mm curved blade (straight edge), the periosteal elevator 3mm curved blade (round edge), and the holding sleeve.When peel packed, the handles are leaching a brown substance on the backing of the peel pack.The handles have a dull, rough finish.There was no patient involvement.This complaint involves four (4) devices.This report is for a holding sleeve.This report is 4 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Hospital name a product investigation was performed.The returned holding sleeve (314.06, 2015) can be used during a variety of trauma procedures to hold onto screws during insertion.The returned sleeve was received with discoloration in the inner portion of the sleeve, as well as some apparent oxidation near etching, and towards its proximal base, which confirmed the complaint condition and made its replication inapplicable.A dhr was not available for the returned part as it is older than 15 years old.Considering the lifespan of the sleeve, how long it was used in the field, and the circumstances involved with the complaint condition, further material/hardness testing was deemed unnecessary.Relevant drawing was reviewed and determined to be suitable for the intended design, application, and dimensional conformity when used and handled as recommended.During the investigation, no unidentified product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Service and repair evaluation: the customer reported the device was discolored.The repair technician reported the inner parts of the holding sleeve were discolored.Worn out parts is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Based on the available information it is not possible to determine a definitive root cause for the complaint condition.The complaint description stated that the sleeve was received as part of a complaint related to several discolored parts used/processed along with the sleeve, including those which had handles which were leaching a brown substance.It is possible that the processing of the sleeve along with the handles which were leaching, could have contributed to the complaint condition.The apparent oxidation could have occurred due to the cumulative effect of routine use/processing over its over 15 years of use.Corrected data: address.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
The subject device has been received by the manufacturer and is undergoing investigation.The results of the investigation are pending completion and will be submitted in a supplemental report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOLDING SLEEVE
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE: SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7167903
Report Number8030965-2018-50101
Device Sequence Number1773206
Product Code HXX
UDI-Device Identifier10886982188441
UDI-Public(01)10886982188441(10)2015
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.06
Device Lot Number2015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2018
Initial Date Received by Manufacturer 12/06/2017
Supplement Date Received by Manufacturer01/10/2018
02/02/2018
Initial Report FDA Received Date01/05/2018
Supplement Report FDA Received Date01/29/2018
02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1